MAUDE Adverse Event Report: TRIPATH IMAGING, INC BD SUREPATH MANUAL METHOD KIT; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

TRIPATH IMAGING, INC BD SUREPATH MANUAL METHOD KIT; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 491266
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while testing with bd surepath manual method kit a slide was manually made that did not contain pathological cells consistent with the previous clinical findings.Another slide was made using the same vial but with another method and the slide contained the pathological cells.No patient impact reported.
 
Additional Manufacturer Narrative
Investigation summary: the customer complaint was for conflicting results possibly due to problems with coating on glass slides.The customer communicated that the error occurred from kit 491266, kit bd surepath manual method, lot number 3278371.A review of the bill of materials (bom) found that subcomponent 700013131 lot 3199139 were the slides used in 491266 lot 3278371 and related to the defect observed.A 12-month complaint review for the defect mode was performed that indicates previous complaints for coating issues for the item number but not for the lot number.Bd performs regular trending to determine if a corrective and preventative action (capa) is required, and as of this time the threshold for a capa has not been reached.Bd will continue to monitor and evaluate trends.A review of the manufacturing dhr for the lot number identified that it was complete and accurate with no indication of abnormal activities during manufacturing.Quality inspection of the slides passed for all inspection criteria.A sample was not returned but pictures were provided of prepared slides and various consumables that were used during testing.The pictures provided show cellular material on the prepared slides.If a coating issue were to occur, then cellular material would not be present on the slides.Ten (10) slides from a bd retain tray for the lot number were tested for coating defects.The coating defect test is a destructive test where the slides are dipped into a dye that binds to the precoat reagent, turning it a light pink color which provides a visual indicator of coating defects.A slide resulting in an even pink stain correlates to the slide being coated properly with the precoat solution, and a slide without even pink staining (i.E., clear) correlates to the slide being coated improperly (i.E cells would not adhere to the slide because the precoat solution is not present).All slides passed testing criteria and did not exhibit coating defects.Therefore, the complaint is not confirmed.
 
Event or Problem Description

Brand Name
BD SUREPATH MANUAL METHOD KIT
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
TRIPATH IMAGING, INC
1022 corporate park drive
mebane NC 27302
Manufacturer (Section G)
TRIPATH IMAGING, INC
1022 corporate park drive
mebane NC 27302
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19005993
Report Number3008007472-2024-00006
Device Sequence Number9438174
Product Code MKQ
UDI-Device Identifier00382904912666
UDI-Public(01)00382904912666
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/17/2025
Device Catalogue Number491266
Device Lot Number3278371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown